Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 16, NWS Baltimore/Washington

May 3, 2012Washington County, Maryland; Berkeley County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 3, 2012, 7:56 PM EDT for Washington County, Maryland; Berkeley County, West Virginia. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 7:56 PM EDT (23:56 UTC)
Expired
May 3, 2012, 8:45 PM EDT
In force
49 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Washington County, MD, Berkeley County, WV

The radar

The Sterling radar (KLWX), 82 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 8:11 PM EDTHAIL 13 Ne Hedgesville, WVRELAYED BY MEDIA
May 3, 8:33 PM EDTHAIL 1Falling Waters, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS51 KLWX 032356
SVRLWX
MDC043-WVC003-040045-
/O.NEW.KLWX.SV.W.0016.120503T2356Z-120504T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
756 PM EDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHEASTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS.  THIS STORM WAS LOCATED 8 MILES WEST OF WILLIAMSPORT...OR
  6 MILES SOUTHEAST OF SLEEPY CREEK...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG SPRING...
  WILLIAMSPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3954 7782 3957 7806 3961 7805 3962 7802
      3964 7804 3973 7801 3972 7774
TIME...MOT...LOC 2356Z 276DEG 12KT 3962 7795

$$

BAJ
1 follow-up statement
875 
WWUS51 KLWX 040023
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
823 PM EDT THU MAY 3 2012

MDC043-WVC003-040045-
/O.CON.KLWX.SV.W.0016.000000T0000Z-120504T0045Z/
WASHINGTON MD-BERKELEY WV-
823 PM EDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR BERKELEY AND WASHINGTON COUNTIES...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILLIAMSPORT TO
SPRUCE PINE HOLLOW...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BIG SPRING...
  CLEAR SPRING...
  WILLIAMSPORT...
  CONOCOCHEAGUE...
  WARRENTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3954 7782 3957 7806 3961 7805 3962 7802
      3964 7804 3968 7803 3972 7786 3972 7774
TIME...MOT...LOC 0023Z 276DEG 13KT 3958 7784 3961 7801

$$

BAJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:53 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 3, 2:53 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT THU MAY 3 2012

.SYNOPSIS...

AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT
INTO FRIDAY BEFORE A BACKDOOR COLD FRONT WILL MOVE THROUGH THE
REGION FRIDAY NIGHT. CANADIAN HIGH PRESSURE BUILDS SOUTHWARD THIS
WEEKEND BEFORE MOVING OFF THE MID-ATLANTIC COAST MONDAY.

&&

.NEAR TERM /TONIGHT/...

A SPL 18Z BALLOON WAS LAUNCHED - ONLY AS A TEST BUT THERE IS UPPER
AIR DATA.

AFTR A MRNG WHERE MUCH OF THE MID ATLC RGN WAS OVC IN LOW CLDS A
RAPID CLRG TOOK PLACE DURG LATE MRNG LVG CWA UNDER M SUN SKIES.
TEMPS NOW RISING...AND MUCH OF CWA SHOULD REACH THE 80S DURG THE
NEXT FEW HRS.

A FEW RW HV BEGUN TO SPRING UP OVR THE HIGHER TERRAIN. HRRR RUC
SHOWS A MORE DVLPD LN OF CNVCTN DVLPG OVR THE MTNS OF PA/MD/VA
DURG THE LATE AFTN BUT WEAKENING AS IT MOVES E. I CAN'T CLAIM TO
HV GREAT CONFIDENCE THAT THE SCENARIO WL UNFOLD EXACTLY LK THIS-
18Z SNDG SHOWS A WEAK WIND FIELD. MDL SNDGS ARE VARYING WIDELY ON
THE AMT OF CAPE THAT WL BE AVBL. SVR THREAT APPEARS MARGINAL AT
BEST...BUT OF COURSE WE HV A RDR OPERATOR KEEPING AN EYE ON
THINGS.

BY LATE EVE CNVCTN SHOULD BE DYING DOWN. IF ANY CNVCTV THREAT
RMNS IT SHOULD BE W OF THE BLUE RDG.

LATE TNGT THERE COULD BE ANOTHER RESURGENCE OF LO LVL
MOISTURE...BRINGING LOW CLDS BACK TO THE NERN PART OF THE CWA.
BOTH NAM AND GFS DEPICT A LOW LVL INVERSION SETTING UP AT BWI
TNGT...AS THESE DID LAST NGT. HOWEVER DO NOT FEEL TNGT'S LOW CLD
XPRNC WL BE AS WIDESPREAD AS LAST NGTS.

LOWS TEMPS MAINLY IN THE L60S...XCPT MU50S IN NERN MD AND OVR THE HIGHLANDS.

&&

.SHORT TERM /FRIDAY/...

A COLD FNT WL MOVE TO A POSN NEAR THE ERN GRT LKS FRI MRNG. THE SWD
PROGRESSION WL BE VERY SLOW...SO MID ATLC LOOKS TO BE IN THE WARM
SECTOR THRUT FRI. TEMPS SHOULD MAKE IT INTO THE MU80S DURG THE
AFTN. MUCH LK THIS AFTN WIND FIELD IS NOT THAT STRONG. GFS IMPLIES
A SHORT WV TRACKING E OF THE APLCHS LATE TMRW WHICH WOULD HELP
INITIATE CNVCTN. THE NERN PART OF THE CWA IS OUTLOOKED W/ A SLT
RISK. BLV LARGE/GUSTY WINDS WOULD BE THE PRIMARY CONSIDERATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

BACKDOOR COLD FRONT OVER PA WILL SAG SWD THRU THE CWA FRI NGT.
ONGOING CONVECTIVE ACTIVITY FROM FRI AFTN WILL LIKELY CONTINUE INTO
THE EVE UNTIL DAYTIME INSTABILITY WANES AROUND SUNSET. IF THE WRN
SECTOR OF FRONT BECOMES HELD UP NEAR THE MTS...WHICH SEEMS PLAUSIBLE
GIVEN SHALLOW NATURE OF THE BOUNDARY...SHOWERS ACTIVITY MAY LINGER
NEAR THE ALLEGHENY FRONT DURING THE OVNGT.

THE FRONT IS EXPECTED TO BE JUST SOUTH OF THE AREA BY SAT MRNG.
THERE ARE STILL MODEL DIFFERENCES WITH ARRIVAL OF THE DRIER/COLDER
AIR IN WAKE OF FROPA...BUT DIFFERENCES ARE CONSIDERABLY SMALLER THAN
24-HR AGO. APPRECIABLE DRY ADVECTION MAY BE DELAYED 6-12 HR POST SFC
FROPA... WHICH COULD KEEP SHOWERS/STORMS IN THE FCST DURING THE DAY
ON SAT AS A MID-LVL SHORTWAVE TROUGH MOVES THRU. THE BEST CHANCE FOR
SHOWERS WILL BE ACROSS CENTRAL VA AND SRN MD...WHILE NRN LOCALES
NEAR THE MASON-DIXON LINE MAY DRY OUT IN THE AFTN.

CANADIAN HIPRES NOSES SWD INTO THE MID-ATLANTIC STATES SAT NGT AND
SUN BEFORE SHIFTING OFF THE COAST MON. THE DRIEST PERIOD DURING THE
ENTIRE 7-DAY FCST APPEARS TO BE THE LATE WEEKEND AND BEGINNING OF
NEXT WEEK. HOWEVER...ELY/UPSLOPE FLOW AROUND THE HIGH MAY PRODUCE
ENOUGH LIFT FOR ISO SHOWERS ACROSS THE SRN POTOMAC HIGHLANDS SUN.

WX PATTERN BECOMES INCREASINGLY UNSETTLED BY MON NGT OR TUE AS A
SHORTWAVE TROUGH APPROACHES FROM THE OH VLY. A MORE POTENT NR-
STREAM TROUGH IS FCST TO DIG SWD INTO THE GREAT LAKES/OH VLY
MIDWEEK. WITH THE MID-ATLANTIC SITUATED IN UNSTABLE WARM SECTOR...
SCT SHOWERS AND STORMS LIKELY THRU WED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

VFR CONDS THIS EVE. LOW ST COULD AGN DVLP LATE TNGT...ALTHO NOT AS
WIDESPREAD AS LAST NGT. MVFR CIGS MOST LKLY AT BWI/MTN.

TSTMS PSBL FRI AFTN. ALL XCPT CHO COULD SEE STORMS BY LATE FRI AFTN.

COLD FRONT MOVING SWD WILL CROSS THE TERMINALS FRI NGT. SCT SHOWERS
AND STORMS CONTINUE ERY FRI EVE WILL DIMINISH AFTER SUNSET. ENOUGH
SFC INSTABILITY MAY DEVELOP ON SAT FOR ISO-SCT SHOWERS/TSTMS TO
DEVELOP ON SAT. SLIGHTLY BETTER CHANCES FOR CONVECTIVE ACTIVITY WILL
BE NEAR CHO.

NELY COMPONENT TO THE FLOW MAY ADVECT MARINE LAYER INLAND SUN AS
HIPRES BUILDS SEWD. A FASTER PROGRESSION OF THE HIGH WOULD FAVOR A
MORE ELY COMPONENT TO THE FLOW AND INLAND ADVECTION OF LOW STRATUS
SUN MRNG.

&&

.MARINE...

WINDS TO RMN BLO SCA VALUES TNGT AND FRI. XCPTN WOULD BE IF TSTMS
DVLP FRI AFTN.

COLD FRONT WILL MOVE SWD THRU THE WATERS FRI NGT. THREAT OF STRONG
TSTMS WILL CONTINUE ACROSS THE WATERS FRI EVE BEFORE STORMS WEAKEN
AFTER SUNSET. WINDS WILL BE LGT THRU THE WEEKEND.

SLY FLOW INCREASES ERY NEXT WEEK AS HIPRES SHIFTS OFF THE EAST
COAST. WINDS MAY INCREASE TO SCA LVLS LATE MON INTO TUE...BUT STILL
CONSIDERABLE UNCERTAINTY THIS FAR OUT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

PRODUCTS...WOODY!/JRK
Hazardous weather outlook, May 3, 1:42 PM EDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 PM EDT THU MAY 3 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
041445-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
142 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW OF
THESE STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE REQUIRED
FRIDAY. STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL AUTHORITIES
OR THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-041445-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
142 PM EDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE FRIDAY
AFTERNOON ACROSS THE EASTERN PANHANDLE OF WEST VIRGINIA...NORTHERN
VIRGINIA...AND CENTRAL MARYLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE REQUIRED
FRIDAY. AS ALWAYS...STORM DAMAGE REPORTS MAY BE PHONED IN TO LOCAL
AUTHORITIES OR THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, May 3, 6:50 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
650 PM EDT THU MAY 3 2012

VAZ504-032315-
EASTERN HIGHLAND VA-
650 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND COUNTY...

AT 650 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF LIBERTY...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE LIBERTY AND HEAD WATERS.

DIME-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3839 7931 3838 7931 3837 7934 3836 7934
      3832 7938 3830 7939 3829 7941 3826 7940
      3822 7944 3821 7951 3831 7956
TIME...MOT...LOC 2250Z 264DEG 7KT 3827 7950

BAJ
Special weather statement, May 3, 7:17 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
717 PM EDT THU MAY 3 2012

MDZ003-032345-
WASHINGTON MD-
717 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORMS TO AFFECT NORTHERN WASHINGTON COUNTY...

AT 717 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF WARRENTON TO 10 MILES WEST OF
WARRENTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE LONG MEADOW.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3966 7759 3966 7800 3972 7815 3973 7815
      3973 7778
TIME...MOT...LOC 2317Z 273DEG 16KT 3974 7807 3971 7794

BAJ
Special weather statement, May 3, 7:26 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 PM EDT THU MAY 3 2012

WVZ052-053-040000-
JEFFERSON WV-BERKELEY WV-
726 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM TO AFFECT JEFFERSON AND BERKELEY COUNTIES...

AT 726 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF MARTINSBURG ARPT...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE WINEBRENNERS CROSSROAD...WINEBRENNERS
CROSSROAD...KEARNEYSVILLE AND SHENANDOAH JUNCTION.

PENNY-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH
THIS STORM.

&&

LAT...LON 3949 7784 3933 7781 3938 7804 3947 7802
TIME...MOT...LOC 2326Z 274DEG 10KT 3943 7795

BAJ
Local storm report, May 3, 7:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
727 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             GERRARDSTOWN            39.37N  78.09W
05/03/2012  M0.75 INCH       BERKELEY           WV   TRAINED SPOTTER

            AT MRB MALL... AT INTERSECTION OF RT11 RT45

&&

EVENT NUMBER LWX1200082

TCH
Special weather statement, May 3, 7:31 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT THU MAY 3 2012

MDZ003-040000-
WASHINGTON MD-
731 PM EDT THU MAY 3 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON COUNTY...

AT 731 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF PECKTONVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CLEAR SPRING...BIG SPRING AND
CONOCOCHEAGUE.

PENNY-SIZE TO NICKEL-SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH CAN BE
EXPECTED WITH THIS STORM.

&&

LAT...LON 3961 7790 3969 7811 3973 7810 3972 7772
TIME...MOT...LOC 2331Z 290DEG 11KT 3969 7800

BAJ
Local storm report, May 3, 7:40 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             1 SSW MARTINSBURG       39.44N  77.98W
05/03/2012  M0.75 INCH       BERKELEY           WV   TRAINED SPOTTER

            AT MRB MALL... AT INTERSECTION OF RT11 RT45

&&

CORRECTED LOCATION

EVENT NUMBER LWX1200082

JACKSON

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:17 PM EDTSpecial Weather StatementLWXWashington28 min
May 3, 7:31 PM EDTSpecial Weather StatementLWXWashington29 min
May 3, 7:34 PM EDTSevere Thunderstorm WarningLWXWashington41 min
May 3, 6:59 PM EDTSevere Thunderstorm WarningLWXBerkeley36 min
May 3, 7:26 PM EDTSpecial Weather StatementLWXBerkeley34 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.